MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222334
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep that the tip of the customer's 5.5 healix advance knotless anchor broke while loading the sutures outside of the patient during a rotator cuff repair.The case was completed with another like device.There were no patient consequences or delays.The device is being returned.
 
Additional Manufacturer Narrative
Udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint device was received and evaluated.The device seems to be in good condition.Suture card is intact.The threader tab assembly was not returned.As reported the device was not used on the patient.Visual observation reveal that the anchor is cracked diagonally along the length of the screw starting at the distal tip of the anchor where the t-shape suture bridge lines up on the inside running down to the first thread, thus confirming this complaint.Upon further observation the suture bridge is broken, indicating excessive suture tensioning.Possible root cause for the cracked anchor and broken suture bridge could be due to excessive suture tensioning during initial suture loading into the threader tab on the anchor, the user could¿ve pulled the suture with excessive force after the threader tab is pulled off, causing the suture bridge and the anchor to crack.Although a possible root cause is listed a specific root cause cannot be determined.The dhr review indicated that this batch of devices were processed without incident, therefore, there is no evidence of manufacturing anomalies on the records reviewed.Further, a review of the depuy synthes mitek complaints system one dissimilar complaint for this lot of devices that were released to distribution.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Udi: (b)(4).

Brand Name
5.5 HEALIX ADVANCE KNTLSS PK
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7434163
Report Number1221934-2018-50470
Device Sequence Number1314280
Product Code MBI
UDI-Device Identifier10886705023486
UDI-Public10886705023486
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K130539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number222334
Device Lot NumberL205043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer04/17/2018
08/21/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date04/23/2018
08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1